Taking Antibiotics while you have Botox and Juvederm?

I have heard that if you take antibiotics while you have botox, the botox will fade fast, I just got juvederm and botox a week ago and now I have a toothache, I don't want to lose the effects I just paid for.... what can I do? The antibiotic is CEPHALEXIN 500 mg. I took an antibiotic when I had dysport and the effects faded but I was in month 3 so that could be why?

Doctor Answers 11

No, antibiotics should not interfere with your Botox and Juvederm results.

No, antibiotics should not interfere with your Botox and Juvederm results. There is no contraindication to taking Cephalexin after having had Botox done, and there should be no interaction between them that would cause the Botox to wear off faster. I hope this helps.

Antibiotics and Botox

You do not have to worry. There is no correlation between the longevity of your Botox and fillers and taking oral antibiotics.

Esta Kronberg, MD
Houston Dermatologic Surgeon
5.0 out of 5 stars 29 reviews

Antibiotics and botox/fillers

Thank you for your question.  There is no interaction between Botox or fillers and antibiotics.  This should have no impact on duration of effect of either.  

Brian C. Reuben, MD
Salt Lake City Plastic Surgeon
5.0 out of 5 stars 30 reviews

Antibiotics and Injections

There is no interaction between the fillers or Botox and antibiotics.  The length of time that your Botox lasted was directly related to how much was injected and the type of wrinkles that you had treated.  Please consult an expert.  Best, Dr. Green

Antibiotics and Botox

There is no interaction between botox and antibiotics.  I suggest waiting to have a cosmetic procedure until your medical condition is taken care of.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Can I take antibiotics while I have botox and juvederm?

Thanks so much for you question.  Yes, you are able to take antibiotics while you are having these two procedures.  The bigger question is not is it safe, but why are you taking the antibiotics.  If you are ill you may need to wait until you feel well prior to having any elective procedures done.  Speak to your physician and make sure they feel that you are healthy and up for the botox and filler.

Shaun Parson, MD
Phoenix Plastic Surgeon
4.8 out of 5 stars 42 reviews

Taking Antibiotics while you have Botox and Juvederm?

Thank you for your question. The antibiotic should not impact botox or fillers. I would recommend speaking to your physician injector about your concerns as every doctor has their own protocols. 

Regards, 

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 425 reviews

Antibiotics and Botox

These stories are what we call 'urban myths'.  Don't believe everything you read or hear.  The most likely cause of Botox or Dysport not lasting as long as before is due to poor placement of the product or reducing the number of units used.  A good Botox 'freeze' will last longer than doses used to relax muscles.  

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 11 reviews

Botox, fillers and oral antibiotics

Oral antibiotics have no impact on Botox or other botulinum toxins, nor on fillers. I would avoid injecting these products only if there is an active infection on the face/area being injected.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
4.9 out of 5 stars 44 reviews

Antibiotics and botox

You can take the cephalexin without worry. Antibiotics have no effect on Botox or fillers. the only time one should not get Botox and antibiotics is if the infection is in the area to be injected

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.